Swelling red very painful 1ml lip filler 5 days ago. (photos)

I had 1ml lip filler 5 days ago within the first 24 hours my top lip on the left side swelled into a lump it hasn't gone down since I've iced ever since taken ibuprofen but nothing has worked. It's very painful difficult to eat and drink and ugly to look at. The injector said to wait it out but I'm not sure now much longer I can take the pain and with little improvement or reduction of swelling I'm concerned

Doctor Answers 4

Lip Augmentation

Thank you for your question. The swelling and bruising can surpass the two week mark, but keep in mind that injectables typically do not need to be repeated more than every 6-12 months. Once you finish healing, then you will be able to evaluate the efficacy of the injectable. Please keep your board certified facial plastic surgeon appraised of your healing process.Best wishes,

Melbourne Facial Plastic Surgeon
4.7 out of 5 stars 94 reviews

Swelling red very painful 1ml lip filler 5 days ago.

Hello, and thanks for your question and photos. I'm sorry to hear you're having some trouble. Swelling can take a couple of weeks to resolve, and sometimes bruising can take longer. You may actually have formed a small collection of blood known as a hematoma, which may taken even longer to fully resolve. Warm compresses can help speed up resolution. I would follow up with your physician injector, but if you are having INCREASING pain, redness, to other color change, I would get seen sooner. In all likelihood, time will be your friend in this situation. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

I suggest seeing your physician if after 2 weeks there is still swelling and pain this can be reversed.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

You might also like...

Swelling red very painful 1ml lip filler 5 days ago

Thank you for your question and photographs and I am sorry to hear of your filler issues.  It appears that you may have suffered the development of a lip hematoma - a discrete blood filled pocket of fluid. These can be very tender to the touch and take time to fully resolve. One thing that can't be appreciated, but should also be ruled out, is the possibility of an infection being present that may necessitate the need for antibiotics or dissolving of the filler material.  Speak to your injector and have them evaluate you in-person for the best treatment advice. 

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.